The Journal of Geometric Analysis

, Volume 1, Issue 3, pp 165–191 | Cite as

Domains in C n+1 with noncompact automorphism group

  • Eric Bedford
  • Sergey Pinchuk


We consider certain pseudoconvex domains in C n+1 and show that if the automorphism group is noncompact, then the domain is equivalent to\(E_m = \{ |w|^2 + |z_1 |^{2m} + |z_2 |^2 + \cdots + |z_n |^2< 1\} \) for some integerm ≥ 1.

Math Subject Classification

32M99 32H99 

Key Words and Phrases

Holomorphic tangent vector field noncompact group of holomorphic automorphisms 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [BF]
    Bedford, E., and Fornæss, J.-E. A construction of peak functions on weakly pseudoconvex domains. Ann. Math.107, 555–568 (1978).CrossRefGoogle Scholar
  2. [BP]
    Bedford, E., and Pinchuk, S. Domains in C2 with noncompact group of automorphisms. (Russian) Mat. Sb.135, 147–157 (1988); (English) Math. USSR Sbornik63, 141–151 (1989).Google Scholar
  3. [BC]
    Bell, S., and Catlin, D. Personal communication.Google Scholar
  4. [BCo]
    Berteloot, F., and Cœuré, G. Domaines de C2, pseudoconvexes et de type fini ayant un groupe non compact d’automorphismes. Preprint.Google Scholar
  5. [C]
    Catlin, D. Estimates of invariant metrics on pseudoconvex domains of dimension two. Math. Z.200, 429–466 (1989).MATHCrossRefMathSciNetGoogle Scholar
  6. [DF1]
    Diederich, K., and Fornæss, J.-E. Pseudoconvex domains with real-analytic boundary. Ann. Math.107, 371–384 (1978).CrossRefMathSciNetGoogle Scholar
  7. [DF2]
    Diederich, K., and Fornæss, J.-E. Pseudoconvex domains: Bounded strictly plurisubharmonic exhaustion functions. Invent. Math.39, 129–141 (1977).MATHCrossRefMathSciNetGoogle Scholar
  8. [F]
    Frankel, S. Complex geometry of convex domains that cover varieties. Acta. Math.163, 109–149 (1989).MATHCrossRefMathSciNetGoogle Scholar
  9. [GK1]
    Greene, R., and Krantz, S. Characterizations of certain weakly pseudoconvex domains with non-compact automorphism groups. In: Complex Analysis Seminar, edited by S. Krantz, Springer Lecture Notes, Vol. 1268, pp. 121–157. Springer-Verlag 1987.Google Scholar
  10. [GK2]
    Greene, R., and Krantz, S. Invariants of Bergman geometry and results concerning the automorphism groups of domains in Cn. Preprint.Google Scholar
  11. [Ki1]
    Kim, K.-T. Domains with noncompact automorphism groups. Contemp. Math. AMS101, 249–262 (1989).Google Scholar
  12. [Ki2]
    Kim, K.-T. Complete localization of domains with noncompact automorphism groups. Trans. AMS319, 130–153 (1990).CrossRefGoogle Scholar
  13. [Kl]
    Klembeck, P. Kähler metrics of negative curvature, the Bergman metric near the boundary, and the Kobayashi metric on smooth bounded strictly pseudoconvex domains. Indiana U. Math. J.27, 275–282 (1978).MATHCrossRefMathSciNetGoogle Scholar
  14. [Ko1]
    Kodama, A. On the structure of a bounded domain with a special boundary point. Osaka J. Math.23, 271–298 (1986).MATHMathSciNetGoogle Scholar
  15. [Ko2]
    Kodama, A. On the structure of a bounded domain with a special boundary point II. Osaka J. Math.24, 499–519 (1987).MATHMathSciNetGoogle Scholar
  16. [Ko3]
    Kodama, A. Characterizations of certain weakly pseudoconvex domainsE(κ, α) in Cn. Tôhoku Math. J.40, 343–365 (1988).MATHCrossRefMathSciNetGoogle Scholar
  17. [Ko4]
    Kodama, A. A characterization of certain domains with good boundary points in the sense of Greene-Krantz. Kodai Math. J.12, 257–269 (1989).MATHCrossRefMathSciNetGoogle Scholar
  18. [Kr]
    Krantz, S. Convexity in complex analysis. In: Proc. Symp. Pure Math. Providence, RI: Amer. Math. Soc. To appear.Google Scholar
  19. [N]
    Narasimhan, R. Several Complex Variables. Chicago, IL: University of Chicago Press 1971.MATHGoogle Scholar
  20. [P]
    Pinchuk, S. The scaling method in several complex variables. In: Proc. Symp. Pure Math. Providence, RI: Amer. Math. Soc.To appear.Google Scholar
  21. [R]
    Rosay, J.-P. Sur une caractérisation de la boule parmi les domaines de Cn par son groupe d’autmorphismes. Ann. Inst. Four. GrenobleXXIX, 91–97 (1979).MathSciNetGoogle Scholar
  22. [S]
    Sibony, N. A class of hyperbolic manifolds. In: Recent Developments in Several Complex Variables, edited by J.-E. Fornæss, Annals of Mathematics Studies 100. Princeton, NJ: Princeton University Press 1981.Google Scholar
  23. [W]
    Wong, B. Characterization of the ball in Cn by its automorphism group. Invent. Math.41, 253–257 (1977).MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Mathematica Josephina, Inc. 1991

Authors and Affiliations

  • Eric Bedford
    • 1
    • 2
  • Sergey Pinchuk
    • 1
    • 2
  1. 1.Department of MathematicsIndiana UniversityBloomington
  2. 2.Bashkirian State UniversityUfaUSSR

Personalised recommendations